PDA

View Full Version : Cytoxan and Cellcept magnify Lupus symptoms?



luckyguy5603
03-03-2014, 02:06 PM
My wife is in her 7th week of treatment of Lupus Nephritis and is taking a weekly does of Cytoxan and daily does of Cellcept. It seems that her Lupus symptoms become magnified after taking the Cytoxan. I was curious if anyone else may have experienced the same thing.

John

Saysusie
03-06-2014, 09:05 AM
Cytoxin (Cyclophosphamide) blocks the production of the deoxyribonucleic acid (DNA) in cells. This prevents cells from dividing, leading to cell death. Some of the cells affected by this medication are immune cells. These play a key role in autoimmune diseases such as rheumatoid arthritis, lupus, scleroderma or vasculitis.
Common side effects include nausea and vomiting. These symptoms usually can be controlled with anti-nausea medications. Hair loss can occur, but hair usually will grow back when the medication is stopped. Other common side effects include skin rashes. Cytoxin can also increase the risk of developing some kinds of infections, especially herpes zoster, often referred to as "shingles." All of these side effects can be seen as worsening of Lupus symptoms, so I can understand your question.
As with most of us on our treatment regime, we have to weigh the side effects against the benefits of the drugs that we are taking and, as such, then decide that we must find a way to live with and/or learn how to manage the side effects.
I hope that she feels better. She might want to discuss the dosage to her doctor if the side effects are too much for her to bear. I wish you both the very best!

Peace and Blessings
Namaste
Saysusie

luckyguy5603
03-10-2014, 04:48 AM
Thank you, Saysusie. We did research and are aware of the normal drug stuff. However, some of her Lupus symptoms, mainly the Lupus Fog, seem to be magnified after she takes her Cytoxan. Normally, the Lupus Fog is something she deals with on a very minimal basis, but after the Cytoxan the Lupus Fog is very prominent and subsides a few days after. She has also been dealing with very severe headaches and I'm sure that plays a role as well.

Shanna
03-10-2014, 08:05 AM
I just had my first treatment yesterday, so I'll be interested in following your posts as well. I'll also be posting soon about my whole experience with this kidney nephritis dx. Looking forward to some inneraction as I have been in the hospital for quite sometime!

Saysusie
03-10-2014, 09:56 AM
Hmmmm; The headaches and "fog" (cognitive issues) are common symptoms of Lupus. However, if these are occurring as a result of her taking Cellcept, then she needs to contact her doctor IMMEDIATELY!! These are some of the side effects that need immediate attention. Please contact her doctor and let us know what steps are taken!
I wish you the very best.

Peace and Blessings
Namaste
Saysusie